1. Attention: We have put together a thread with tips and a tutorial video to help with using the new software. Please take a moment to check out the thread here: Trapshooters.com Tutorial & Help Video.
    Dismiss Notice

BP Medication and Low Scores

Discussion in 'Shooting Related Threads' started by buckwheat, Jul 28, 2009.

Thread Status:
Not open for further replies.
  1. buckwheat

    buckwheat TS Member

    Joined:
    Jan 29, 1998
    Messages:
    156
    The MD put me on a combination of Hyzaar and Amlodopine a couple months ago and the scores plummeted from high 80's - low 90's, to 30's and 40's on handicap. Has this happened to any of you? No other changes in equipment or loads.
    Thanks
    Dan
     
  2. phirel

    phirel TS Member

    Joined:
    Jan 29, 1998
    Messages:
    9,556
    Medication can affect vision, coordination and make it difficult to concentrate. But, keep shooting and find a way to make it fun. You might also talk with your Physician about the counter effects of the medication. Drugs work differently in different people and your Physician will want to know what is happening with you. Also, look up the drugs you are taking in the PDR. It might clue you into other things the drugs are doing.

    Pat Ireland
     
  3. perga1

    perga1 Active Member

    Joined:
    Jan 29, 1998
    Messages:
    1,474
    I experienced the same thing so I switched from taking the BP meds in the morning to nightime. That helped but I also take diabetes meds and those need to be taken more than once a day and I never know what to expect when I step to the line or for that matter what to expect from trap to trap. JRM
     
  4. BigM-Perazzi

    BigM-Perazzi Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    8,542
    Location:
    HELL, MICHIGAN
    Like Perga, I have HBP and Diabetes.. I found taking my meds in the early am, and waiting till at least 11 am to shoot helped a lot. I take my 2nd dosage and "some others" at dinner.

    It's helped bring my avg's back up to a reasonable level...

    I found the BP med (lisiniprol) was also causing me to get up every 2 hours at nite...
     
  5. Mismost

    Mismost TS Member

    Joined:
    Oct 23, 2006
    Messages:
    133
    Ditto on keep talking to your Doctor....he can't help if he don't know what's going on. TALK TO YOUR DOCTOR...we are just a bunch of dips with internet access!!

    When I first started taking these meds it was terrible, I just could not function. My doc changed the meds, that helped. We kept adjusting the dosage and finally got to a place we were both at least comfortable. Still don't like the meds, I can still feel their effects, but I can live with it now.

    If you see more than one doctor, always take a list of the meds you take and make sure everybody sees the whole picture....meds can react with other meds. Again, if they don't know, they can't help, but it's possible they could actually hurt. Keep them informed.

    BTW, the timing of when you take your meds can make a huge difference....stick to a time table, that'll also help your body get used to the meds faster. Exercise also played a key role...seemed I had to learn to just push on through the wall...but be careful.

    This can be a scary, and rough time....but it will get better!
     
  6. austin fatts

    austin fatts TS Member

    Joined:
    Dec 22, 2007
    Messages:
    69
    Thanks for the information on the meds!!! I just started on hyzaar earlier this summer and my hand to eye coordination is shot!! Started flinching and having trouble seeing birds. I will be calling my doctor this afternoon.

    Austin Fatts
     
  7. JLSO5

    JLSO5 Member

    Joined:
    Dec 26, 2008
    Messages:
    292
    I had my Dr. change my BP meds 3 times in 8 weeks because of side effects. Two of those meds affected my hand eye cordination in golf and shooting. The 4th one works with no side effects. There are as many BP medications out there that will work but you have to find the one that works for you.
    Do not be satisfied just because your Dr. chose the wrong one.
    Good luck and go see your Dr.
     
  8. Barry C. Roach

    Barry C. Roach Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    9,209
    Location:
    Scottsdale, AZ
    Did someone suggest you SEE YOUR FRIGGING DOCTOR?
     
  9. buckwheat

    buckwheat TS Member

    Joined:
    Jan 29, 1998
    Messages:
    156
    Thanks Barry, for the input. Saw the Doc today, he eliminated the Hyzaar and substituted Dyozan. Have a eye Doctor's appointment next Tuesday thanks for the responses.
    Dan
     
  10. buckwheat

    buckwheat TS Member

    Joined:
    Jan 29, 1998
    Messages:
    156
    Thanks Barry, for the input. Saw the Doc today, he eliminated the Hyzaar and substituted Dyozan. Have a eye Doctor's appointment next Tuesday thanks for the responses.
    Dan
     
  11. chiefjon

    chiefjon Active Member

    Joined:
    Jan 29, 1998
    Messages:
    1,376
    Location:
    El Dorado Hills, CA
    Crap...I knew there was a reason I wasn't shooting more 100x100. I am going to use this one to the hilt.LOL

    JON
     
  12. Barry C. Roach

    Barry C. Roach Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    9,209
    Location:
    Scottsdale, AZ
    Good luck Buck! I've been taking blood pressure and heartbeat regulatory meds since my heart attack. It has taken a toll on my shooting, especially doubles. Not as much control as I once had.
     
  13. jbbor

    jbbor Active Member

    Joined:
    Jan 29, 1998
    Messages:
    1,036
    I took Hyzaar for years with seemingly no side effects. It is a combination of Losartan and a diuretic. It might also depend on the dose. Mine was 12.5/50 or 12.5 milligrams of Losartan. I would bet on the Amlodopine as the problem. It is a channel blocker and "can" cause impotence. Jimmy Borum
     
  14. AJKohler

    AJKohler Member

    Joined:
    Jan 29, 1998
    Messages:
    330
    Because I have congestive heart failure, I take several medications, including medication to lower my BP in order to relieve some of the load on my heart. Of course, I don't HAVE high blood pressure in the first place, so now my usual BP is low 90's over high 50's.

    About two months after starting on the meds, I tried to shoot trap. My first round was 23 - not too bad for me, although I've done better. I then sat in the clubhouse over a pop for 45 minutes before trying a second round. Shot a 17 and could barely finish. I know the MX2000 is not a light gun, but that was ridiculous.

    I can now shoot four rounds back-to-back, IF I'm in at least a four-man squad. But it's tough, and it's been more than five years. I figure I'm done with registered (financial as well as physical), but I still love to shoot. I just have to take my time.

    Wnen I can no longer shoot, toss some dirt on me, because I'm done with living.

    Tony
     
  15. grunt

    grunt TS Supporters TS Supporters

    Joined:
    Jan 29, 1998
    Messages:
    5,921
    Location:
    Thousand Oaks Ca
  16. spitter

    spitter Well-Known Member TS Supporters

    Joined:
    Jan 29, 1998
    Messages:
    4,362
    Location:
    Prairie State
    Gents... and Ladies....

    Anyone who takes medications - you should be getting information with your prescriptions, donlt take it for granted - read it. For those who take a few and more than just a few, in addition to speaking with your doctor, also talk with your pharmacist and ask about drug interactions...

    Consider hitting the internet and reading about your medications on-line. If you want a personal library, consider purchasing, for a few bucks the soft cover copies of either the PDR - Physicians' Desk Reference ($$) or a the Pill Book ($). They offer illustrations and detailed explanations of common side effects and not-so-common side effects.

    Medicine is an inexact science - prescriptions can affect any individual's body chemistry in a way not anticipated. Look at the examples above.

    I keep a PDR at my office just so I can understand everything my clients are taking when discussing insurance.

    regards to all,

    Jay
     
  17. gdbabin

    gdbabin TS Member

    Joined:
    May 15, 2006
    Messages:
    2,461
    I hadn't ever thought about it. I take Amlodipine Besylate 2.5 and Vytorin 10/80 along with an aspirin in the mornings. I'll have to check out any possible side affects.


    I have seemed to feel an affect when I've taken an 800mg motrin for my elbow pain at a shoot. I just take a couple of aspirin now.


    Guy B.
     
  18. otnot

    otnot Active Member

    Joined:
    Jan 29, 1998
    Messages:
    1,426
    Take your BP medicine at night and by morning you won't feel the effects as much. I tried several medications before I found Lotrel. The others made me feel doped up and sleepy.
     
  19. JLSO5

    JLSO5 Member

    Joined:
    Dec 26, 2008
    Messages:
    292
    Don't change your eye perscription until you are on the BP meds that work for at least 30 days. My eyes were terrible on some of those meds and when I finally got the one that worked my eyes had not changed.
     
  20. nsrailroad

    nsrailroad Member

    Joined:
    Jan 29, 1998
    Messages:
    339
    No problems with hyzaar 5 years only med that I have not had a reaction, but do have eye sight problem, age and diabetes. I think it has affected my scores, but also use cheap shooting glasses wrap around Rems. Often wondered if wrap around causes distortion problems?.
    Good luck, Just remember my saying its all about fun and fellowship.
    Railroad
     
Thread Status:
Not open for further replies.